Georgia, 2004

Damaging Wind in Georgia, June 3, 2004

June 3, 2004 · NWS JAX · 1 event in 1 county or zone

911 Dispatch reported several powerlines down

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

911 Dispatch reported several powerlines down

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 3, 1:58 PM EST, 3 hours 47 minutes earlier.

Area forecast discussion, Jun 3, 1:58 PM EST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
258 PM EDT THU JUN 3 2004

...SEVERE THUNDERSTORM WATCH FOR MOST OF AREA UNTIL 5 PM EDT...

.SHORT TERM...SIMILAR SCENARIO IS OCCURRING TODAY AS IN PREVIOUS
DAYS. STORMS BEGAN IN MORNING ALONG OLD BOUNDARY OVER SRN TIER THEN
SPREAD EASTWARD AND ARE INTERACTING WITH THE SEABREEZE. ANOTHER MCS
HAS MOVED ACROSS THE PANHANDLE AND WILL SOON REACH OUR WESTERN
ZONES. EXPECT STORMS TO CONTINUE WITH THIS SYSTEM WELL INTO THE
EVENING HOURS AS IT INTERSECTS OUTFLOWS AND THE SEA BREEZE.

A MID/UPPER TROUGH WILL DIVE TOWARDS THE GULF COAST ON FRIDAY
ACCOMPANIED BY AREA OF VORTICITY AND SFC FRONT THAT WILL AFFECT THE
CWA DURING THE AFTERNOON. WILL GO WITH 50 PERCENT POPS AREA WIDE.
MODELS SHOW FRONT STALLING ACROSS SE GA AS UPPER TROUGH HANGS AROUND
MOST OF WEEKEND WITH A SERIES OF VORT MAXES MOVING ALONG SFC
BOUNDARY. ON SUNDAY A RIDGE BEGINS TO BUILD FROM THE ATLANTIC
LIFTING THE FRONT NWD.

.LONG TERM...WILL FINALLY SEE AN END TO THE MCS TYPE STORMS AND
RETURN TO SEASONABLE DIURNAL CONVECTION AS RIDGE BUILDS INTO
REGION. SOME ADDITIONAL TROPICAL MOISTURE COULD PUSH NWD IN MID WEEK
ALLOWING FOR INCREASE IN POPS.
&&

.MARINE...SURFACE RIDGE WILL CONTINUE SOUTH OF THE AREA THROUGH
SATURDAY AND THEN MOVE NORTH SUNDAY. SOUTHERLY FLOW TO CONTINUE THROUGH
THE PERIOD WITH A NOCTURNAL SURGE EACH NIGHT. MAIN CONCERN WILL BE
FOR STRONG TO POSSIBLY SEVERE THUNDERSTORMS MOVING RAPIDLY OFFSHORE
THROUGH FRIDAY.
&&

.FIRE WX...NO CONCERNS OTHER THAN THUNDERSTORMS.
&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 69 86 68 88 / 60 50 20 40
SSI 72 84 72 84 / 50 50 30 50
JAX 69 89 69 87 / 50 50 30 50
SGJ 70 85 72 85 / 50 50 30 50
GNV 69 89 69 89 / 50 50 30 50
OCF 69 89 69 88 / 50 50 40 50
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

MKT/PP
Hazardous weather outlook, Jun 3, 3:58 PM EST, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
458 PM EDT THU JUN 3 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-041000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
458 PM EDT THU JUN 3 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS EVENING AND TONIGHT...

...SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT FOR EASTERN SOUTHEAST
GEORGIA AND NORTHEAST FLORIDA...

THUNDERSTORMS ALONG AND AHEAD OF A SQUALL LINE MOVING EAST AROUND 30
MPH WILL CONTINUE TO MOVE THROUGH THE AREA THIS EVENING. ISOLATED
SEVERE THUNDERSTORMS CAN BE EXPECTED AND WILL PRODUCE LARGE HAIL...
STRONG GUSTY WINDS UP TO 60 MPH...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
SCATTERED THUNDERSTORMS WITH GUSTY WINDS AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO ACTIVATE IN THE WATCH AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MKT/ABE

In the hours before

Special weather statement, Jun 3, 4:26 PM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
526 PM EDT THU JUN 3 2004

GAZ152-032215-
BRANTLEY GA-
526 PM EDT THU JUN 3 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRANTLEY COUNTY
FOR STRONG THUNDERSTORM WINDS VALID UNTIL 615 PM EDT...

AT 526 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS MOVING INTO WESTERN BRANTLEY COUNTY
ABOUT 7 MILES SOUTH OF HOBOKEN...MOVING EAST AT 25 MPH. THIS CLUSTER
OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
HOBOKEN...HICKOX...NAHUNTA...RAYBON AND ATKINSON THROUGH 615 PM EDT.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jun 3, 4:41 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
541 PM EDT THU JUN 3 2004

GAZ165-032230-
INLAND CAMDEN GA-
541 PM EDT THU JUN 3 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CAMDEN COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 630 PM EDT...

AT 541 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS APPROACHING WESTERN CAMDEN
COUNTY...ABOUT 8 MILES SOUTHWEST OF TARBORO...OR ABOUT 9 MILES
NORTHEAST OF FOLKSTON...MOVING EAST AT 25 MPH. THIS LINE OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
TARBORO...WAVERLY...WOODBINE AND COLESBURG THROUGH 630 PM EDT. HAIL
UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jun 3, 5:16 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
616 PM EDT THU JUN 3 2004

FLZ033-032315-
ST. JOHNS FL-
616 PM EDT THU JUN 3 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ST. JOHNS COUNTY
FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 715 PM EDT...

AT 616 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES SOUTHEAST OF
SWITZERLAND...OR ABOUT 6 MILES SOUTH OF FRUIT COVE...MOVING EAST AT
20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND SWITZERLAND...VILANO BEACH...ST. AUGUSTINE...SOUTH PONTE
VEDRA BEACH...GUANA RIVER STATE PARK AND ANASTASIA THROUGH 715 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE
Special weather statement, Jun 3, 5:28 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
628 PM EDT THU JUN 3 2004

GAZ153-154-032315-
COASTAL GLYNN GA-INLAND GLYNN GA-
628 PM EDT THU JUN 3 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR GLYNN COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 715 PM EDT...

AT 628 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 6 MILES SOUTHWEST OF
BRUNSWICK...MOVING NORTHEAST AT 10 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND JEKYLL ISLAND...DOCK
JUNCTION...BRUNSWICK...COUNTRY CLUB ESTATES...ST. SIMONS...SEA
ISLAND...LITTLE ST. SIMONS ISLAND AND GLYNN HAVEN THROUGH 715 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. LOCALLY HEAVY RAINFALL WILL PRODUCE PONDING
OF WATER ON ROADWAYS IN THE BRUNSWICK METRO AREA.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Local storm report, Jun 3, 5:32 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
632 PM EDT THU JUN 03 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             NW DOWNTOWN JACKSONVILL 30.33N 81.66W
06/03/2004  0.88 INCH        DUVAL              FL   PUBLIC

            NICKEL SIZE HAIL AND WIND GUSTS ESTIMATED TO 50 MPH WERE
            REPORTED IN THE LAKE FOREST AREA IN NORTHWEST
            JACKSONVILLE.

0550 PM     TSTM WND DMG     ST. GEORGE              30.52N 82.04W
06/03/2004                   CHARLTON           GA   LAW ENFORCEMENT

            TREES DOWN JUST NORTH OF ST. GEORGE.

0500 PM     TSTM WND DMG     GAINESVILLE             29.67N 82.34W
06/03/2004                   ALACHUA            FL   EMERGENCY MNGR

            TREE DOWN ON A HOUSE IN NORTHEAST PART OF GAINESVILLE.
            MINOR DAMAGE TO THE HOME.

0500 PM     TSTM WND DMG     HIGH SPRINGS            29.82N 82.59W
06/03/2004                   ALACHUA            FL   TRAINED SPOTTER

            SPOTTER REPORTED LARGE PINE TREE - 8 INCH DIAMETER - DOWN

            IN THE EDGEWOOD SUBDIVISION ABOUT 1 MILE SOUTH OF US 441.

0450 PM     TSTM WND DMG     HOMERVILLE              31.04N 82.75W
06/03/2004                   CLINCH             GA   PUBLIC

            PUBLIC REPORT OF TREES DOWN IN RURAL EASTERN CLINCH
            COUNTY ALONG ANTIOCH ROAD.

0448 PM     HAIL             10 S GAINESVILLE        29.53N 82.34W
06/03/2004  0.88 INCH        ALACHUA            FL   PUBLIC

            PUBLIC REPORT OF NICKEL SIZE HAIL.

0430 PM     TSTM WND DMG     LIVE OAK                30.29N 82.99W
06/03/2004                   SUWANNEE           FL   FIRE DEPT/RESCUE

            NUMEROUS TREES AND POWERLINES DOWN COUNTY WIDE. A FEW
            HOMES IN LIVE OAK HAD TREES DOWN ON THEM CAUSING DAMAGE.

0430 PM     TSTM WND DMG     LAKE CITY               30.19N 82.64W
06/03/2004                   COLUMBIA           FL   FIRE DEPT/RESCUE

            COLUMBIA COUNTY 911 CENTER REPORTED NUMEROUS TREES AND
            POWERLINES DOWN FROM FORT WHITE TO LAKE CITY TO WHITE
            SPRINGS INCLUDING ALONG INTERSTATE 75. LIGHTNING STRIKES
            CAUSED SEVERAL TEMPORARY BRUSH FIRES.

0416 PM     TSTM WND DMG     8 SE JASPER             30.44N 82.86W
06/03/2004                   HAMILTON           FL   LAW ENFORCEMENT

            SEVERAL TREES DOWN EAST OF HIGHWAY 129 NEAR GENOA.

0240 PM     TSTM WND DMG     BUNNELL                 29.47N 81.26W
06/03/2004                   FLAGLER            FL   EMERGENCY MNGR

            TREES DOWN ON 103 DEAN RD AND ALONG ST. RD 100 AND
            BAUCHER STREET. THERE WAS ALSO MINOR STREET FLOODING.

0240 PM     TSTM WND DMG     BUNNELL                 29.47N 81.26W
06/03/2004                   FLAGLER            FL   LAW ENFORCEMENT

            POWERLINES DOWN ON STATE STREET.

&&

ENYEDI
Special weather statement, Jun 3, 5:32 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
632 PM EDT THU JUN 3 2004

FLZ025-032315-
DUVAL FL-
632 PM EDT THU JUN 3 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 715 PM EDT...

AT 632 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES SOUTHEAST OF
ARLINGTON...MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND UNF...TALLYRAND...
DOWNTOWN JACKSONVILLE...ARLINGTON...SAN PABLO...FORT CAROLINE...
NEPTUNE BEACH AND JACKSONVILLE BEACH THROUGH 715 PM EDT. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE

The radar

The Jacksonville radar (KJAX), 44 km away, was scanning. The volume nearest the first event began at 22:43 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Camden

When
June 3, 5:45 PM EST
Where
Camden County, Harriets Bluff
Measured
50 kt (58 mph) estimated gust
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
30.867, -81.583

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5397255.